Produits finis de commutateurs dans les C * -algèbres
Annales de l'Institut Fourier, Volume 34 (1984) no. 4, pp. 169-202.

Let A be a simple approximately finite dimensional C * -algebra with unit, let GL 1 (A) be the group of invertible elements and let U 1 (A) be that of unitaries in A. We have defined in a previous work a universal determinant Δ T of A, which is a homomorphism from GL 1 (A) onto an abelian group associated to A. We show here that in element x in GL 1 (A) or in U 1 (A) is a product of finitely many commutators if (and only if) x Ker (Δ T ). In particular, one may thus characterize the kernel of the canonical projection K 1 (A)K 1 top (A). Other results are established about stable C * -algebras and infinite simple C * -algebras with unit.

Soient A une C * -algèbre approximativement finie simple avec unité, GL 1 (A) le groupe des inversibles et U 1 (A) le groupe des unitaires de A. Nous avons défini dans un précédent travail un homomorphisme Δ T , appelé déterminant universel de A, de GL 1 (A) sur un groupe abélien associé à A. Nous montrons ici que, pour qu’un élément x dans GL 1 (A) ou dans U 1 (A) soit produit d’un nombre fini de commutateurs, il (faut et il) suffit que x Ker (Δ T ). Ceci permet en particulier d’identifier le noyau de la projection canonique K 1 (A)K 1 top (A). On établit aussi des résultats concernant les C * -algèbres stables et les C * -algèbres infinies simples avec unité.

@article{AIF_1984__34_4_169_0,
     author = {Harpe, Pierre De La and Skandalis, Georges},
     title = {Produits finis de commutateurs dans les $C^*$-alg\`ebres},
     journal = {Annales de l'Institut Fourier},
     pages = {169--202},
     publisher = {Imprimerie Durand},
     address = {Chartres},
     volume = {34},
     number = {4},
     year = {1984},
     doi = {10.5802/aif.993},
     zbl = {0536.46044},
     mrnumber = {87i:46146b},
     language = {fr},
     url = {http://www.numdam.org/articles/10.5802/aif.993/}
}
TY  - JOUR
AU  - Harpe, Pierre De La
AU  - Skandalis, Georges
TI  - Produits finis de commutateurs dans les $C^*$-algèbres
JO  - Annales de l'Institut Fourier
PY  - 1984
DA  - 1984///
SP  - 169
EP  - 202
VL  - 34
IS  - 4
PB  - Imprimerie Durand
PP  - Chartres
UR  - http://www.numdam.org/articles/10.5802/aif.993/
UR  - https://zbmath.org/?q=an%3A0536.46044
UR  - https://www.ams.org/mathscinet-getitem?mr=87i:46146b
UR  - https://doi.org/10.5802/aif.993
DO  - 10.5802/aif.993
LA  - fr
ID  - AIF_1984__34_4_169_0
ER  - 
%0 Journal Article
%A Harpe, Pierre De La
%A Skandalis, Georges
%T Produits finis de commutateurs dans les $C^*$-algèbres
%J Annales de l'Institut Fourier
%D 1984
%P 169-202
%V 34
%N 4
%I Imprimerie Durand
%C Chartres
%U https://doi.org/10.5802/aif.993
%R 10.5802/aif.993
%G fr
%F AIF_1984__34_4_169_0
Harpe, Pierre De La; Skandalis, Georges. Produits finis de commutateurs dans les $C^*$-algèbres. Annales de l'Institut Fourier, Volume 34 (1984) no. 4, pp. 169-202. doi : 10.5802/aif.993. http://www.numdam.org/articles/10.5802/aif.993/

[1] J. Anderson, Commutators of compact operators, J. Reine Angew. Math., 291 (1977), 128-132. | MR | Zbl

[2] E. Christensen, Perturbations of type I von Neumann algebras, J. London Math. Soc., 9 (1975), 395-405. | MR | Zbl

[3] G. A. Elliott, On totally ordered groups, and Ko, In «Ring theory, Waterloo 1978», Lecture Notes in Math., 734 (Springer, 1979), 1-49. | MR | Zbl

[4] T. Fack, Finite sums of commutators in C*-algebras, Ann. Inst. Fourier, 32-1 (1982), 129-137. | Numdam | MR | Zbl

[5] T. Fack et P. De La Harpe, Sommes de commutateurs dans les algèbres de von Neumann finies continues, Ann. Inst. Fourier, 30-3 (1980), 49-73. | Numdam | MR | Zbl

[6] P. Fan et C. K. Fong, Which operators are the self-commutators of compact operators ? Proc. Amer. Math. Soc., 80 (1980), 58-60. | MR | Zbl

[7] M. Gotô, A theorem on compact semi-simple groups, J. of Math. Soc. Japan, 1 (1949), 270-272. Voir aussi H. TÔYAMA, On commutators of matrices, Kōdai Math. Sem. Rep., 5-6 (1949), 1-2. | MR | Zbl

[8] P. De La Harpe et G. Skandalis, Déterminant associé à une trace sur une algèbre de Banach, Ann. Inst. Fourier, 34-1 (1984), 241-260. | Numdam | MR | Zbl

[9] S. Pasiencier et H. C. Wang, Commutators in a semi-simple Lie group, Proc. Amer. Math. Soc., 13 (1962), 907-913. | MR | Zbl

[10] C. Pearcy et D. Topping, On commutators in ideals of compact operators, Mich. Math. J., 18 (1971), 247-252. | MR | Zbl

[11] G. K. Pedersen, C*-algebras and their automorphism groups, Academic Press, 1979. | MR | Zbl

[12] K. Soda, Einige Sätze über Matrizen, Japan J. Math., 13 (1937), 361-365. | JFM | Zbl

Cited by Sources: